Septicemic salmonellosis and suspected ...
|Title||Septicemic salmonellosis and suspected phenylbutazone toxicosis in an aged pony|
|Author(s)||M. K. Hondalus, Jeanne Lofstedt|
|Journal||Journal of the American Veterinary Medical Association|
|Abstract||A 16-year-old pony with signs of intermittent abdominal pain was treated with phenylbutazone in excess of the recommended dosage. Endoscopy revealed ulceration of the esophagus, stomach, and proximal portion of small intestine. The pony developed diarrhea. Salmonella typhimurium was isolated from the blood and feces. Treatment included fluids, trimethoprim-sulfadiazine, sucralfate, and ranitidine hydrochloride. The diarrhea resolved, as did the gastrointestinal ulceration. This case was unusual because septicemia with salmonellosis is an uncommon finding in adult equids. Also, complications commonly seen in neonatal septicemia (septic arthritis, nephritis, and hepatitis) were not observed. Phenylbutazone toxicosis and stress were considered possible causes for the gastrointestinal ulceration.|
Using APA 6th Edition citation style.
Times viewed: 198